Alert archive / Texas / River Flood Warnings in 2025

River Flood Warning 21, NWS Fort Worth, TX

March 8, 2025Hunt County, Texas

NWS Fort Worth, TX issued this river flood warning at Mar 8, 2025, 1:04 PM CST for Hunt County, Texas. It took effect at Mar 8, 2025, 10:00 PM CST. It was in force for 11 hr.

The area

The outline as issued.

The facts

Issued
Mar 8, 2025, 1:04 PM CST (19:04 UTC)
In effect from
Mar 8, 2025, 10:00 PM CST
Expired
Mar 9, 2025, 10:07 AM CDT
In force
11 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Hunt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 132 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cowleech Fork Sabine River at Greenville (GNVT2). The gauge peaked at 14.82 ft at Mar 9, 2025, 5:00 AM CDT.

actionminormoderate5101503/0803/0903/10
Action stage
13 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08017200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

841 
WGUS44 KFWD 081904
FLWFWD

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
104 PM CST Sat Mar 8 2025

...The National Weather Service in Fort Worth TX has issued a Flood 
Warning for the following rivers in Texas...

  Cowleech Fork Sabine River At Greenville affecting Hunt County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

Additional information is available at www.water.noaa.gov/wfo/FWD.

&&

TXC231-091315-
/O.NEW.KFWD.FL.W.0021.250309T0400Z-250310T0000Z/
/GNVT2.1.ER.250309T0441Z.250309T1100Z.250309T2220Z.NO/
104 PM CST Sat Mar 8 2025

...FLOOD WARNING IN EFFECT FROM THIS EVENING TO TOMORROW EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Cowleech Fork Sabine River at Greenville.

* WHEN...From this evening to tomorrow evening.

* IMPACTS...At 15.0 feet, Caution should be exercised near the river 
  as water begins to flow out of the banks.

* ADDITIONAL DETAILS...
  - At 12:45 PM CST Saturday the stage was 6.3 feet.
  - Bankfull stage is 14.0 feet.
  - Flood stage is 14.0 feet.
  - Forecast...The river is expected to rise above flood stage
    late this evening to a crest of 15.7 feet tomorrow morning.
    It will then fall below flood stage tomorrow afternoon.


&&

LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619


$$

Darrah
3 follow-up statements
689 
WGUS84 KFWD 090050
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
650 PM CST Sat Mar 8 2025

...The Flood Warning is extended for the following rivers in Texas...

  Cowleech Fork Sabine River At Greenville affecting Hunt County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

Additional information is available at www.water.noaa.gov/wfo/FWD.

&&

TXC231-091900-
/O.EXT.KFWD.FL.W.0021.250309T0455Z-250310T1142Z/
/GNVT2.1.ER.250309T0455Z.250309T1100Z.250309T2342Z.NO/
650 PM CST Sat Mar 8 2025

...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO MONDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Cowleech Fork Sabine River at Greenville.

* WHEN...From this evening to Monday morning.

* IMPACTS...At 17.0 feet, Moderate out of bank flooding will occur. 
  A few rural roads closures will be needed along the river reach. 
  Moderate flooding will occur along the river through Greenville.

* ADDITIONAL DETAILS...
  - At 5:45 PM CST Saturday the stage was 6.7 feet.
  - Bankfull stage is 14.0 feet.
  - Flood stage is 14.0 feet.
  - Forecast...The river is expected to rise above flood stage
    late this evening to a crest of 16.5 feet tomorrow morning.
    It will then fall below flood stage tomorrow evening.


&&

LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619


$$

Prater
717 
WGUS84 KFWD 091324
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
824 AM CDT Sun Mar 9 2025

...Observed flooding changed to Minor severity and increased in 
duration for the following rivers in Texas...

  Cowleech Fork Sabine River At Greenville affecting Hunt County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

Additional information is available at www.water.noaa.gov/wfo/FWD.

&&

TXC231-091700-
/O.EXT.KFWD.FL.W.0021.000000T0000Z-250309T1700Z/
/GNVT2.1.ER.250309T0748Z.250309T1015Z.250309T1410Z.NO/
824 AM CDT Sun Mar 9 2025

...FLOOD WARNING NOW IN EFFECT UNTIL THIS AFTERNOON...

* WHAT...Minor flooding is occurring.

* WHERE...Cowleech Fork Sabine River at Greenville.

* WHEN...Until this afternoon.

* IMPACTS...At 15.0 feet, Caution should be exercised near the river 
  as water begins to flow out of the banks.

* ADDITIONAL DETAILS...
  - At 7:45 AM CDT Sunday the stage was 14.6 feet.
  - Bankfull stage is 14.0 feet.
  - Flood stage is 14.0 feet.
  - Forecast...The river is expected to fall below flood stage
    late this morning and continue falling to 5.8 feet Friday
    morning.


&&

LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619


$$

Stalley
867 
WGUS84 KFWD 091507
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
1007 AM CDT Sun Mar 9 2025

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Cowleech Fork Sabine River At Greenville affecting Hunt County.

TXC231-091615-
/O.CAN.KFWD.FL.W.0021.000000T0000Z-250309T1507Z/
/GNVT2.1.ER.250309T0748Z.250309T1015Z.250309T1428Z.NO/
1007 AM CDT Sun Mar 9 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Cowleech Fork Sabine River At Greenville.

* ADDITIONAL DETAILS...
  - At 9:45 AM CDT Sunday the stage was 13.9 feet.
  - Bankfull stage is 14.0 feet.
  - Forecast...The river is expected to fall to 5.8 feet Friday
    morning.


&&

LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619


$$

Stalley

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Mar 8, 12:00 PM CST, 1 hour 4 minutes earlier. Its key messages:

  • Scattered showers and thunderstorms will continue across much of the area through this evening. A few strong storms capable of marginally severe hail are possible in parts of Central and East Texas this afternoon.
  • An elevated threat for grass fires returns each afternoon Monday through the end of next week.
Area forecast discussion, Mar 8, 12:00 PM CST, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1200 PM CST Sat Mar 8 2025

...New Short Term, Aviation...

.KEY MESSAGES...

- Scattered showers and thunderstorms will continue across much
  of the area through this evening. A few strong storms capable of
  marginally severe hail are possible in parts of Central and
  East Texas this afternoon.

- An elevated threat for grass fires returns each afternoon Monday
  through the end of next week.

&&

.SHORT TERM... /NEW/
/Through Sunday/

Dynamic ascent from a strong upper low in conjunction with
intense warm advection within the 925-850mb layer is supporting
scattered shower and thunderstorm activity across much of the area
early this afternoon. All convection is elevated above a cold
frontal inversion, with 500-1000 MUCAPE available through the
mid-levels. This instability along with adequate effective shear
will allow for marginally severe hail/wind hazards across
portions of Central and East Texas the rest of today before the
upper low moves overhead by this evening. Farther to the
northwest, buoyancy will be declining quickly this afternoon which
will result in light showery precip largely free of
lightning/thunder. The bulk of the convective activity is expected
to exit the area to the east and come to an end by early this
evening while lighter stratiform precipitation lingers. For many
locations, today's high temperatures already occurred this
morning, with cold advection holding temperatures in the 40s and
lower 50s for the rest of the day.

Overnight, isentropic ascent will continue to support light rain
and pockets of mist/drizzle mainly near and north of I-20. This
light precip is likely to affect much of North and East Texas
during the morning hours tomorrow before tapering off before noon.
If temperatures in the lowest 1km were a few degrees cooler, then
a few snowflakes could mix in with light rain by early tomorrow
morning, but the near-surface layer will probably be too warm for
this to occur based on recent short term guidance. Overcast skies
will prevail into the daytime before a very gradual northwest to
southeast clearing takes place in the afternoon and evening. Highs
will range from the lower 60s across the west to the lower 50s
across the east where clouds will linger through the peak heating
hours.

-Stalley

&&

.LONG TERM... /Issued 253 AM CST Sat Mar 8 2025/
/Sunday Night Onward/

Clouds will erode Sunday night as the upper low responsible for
the weekend convection shoves off to the east. North winds will
also weaken and shift to a more west direction as the axis of a
surface ridge slides south from the Big Country into South Central
Texas. Light winds will work together with dry air and clear
skies to create a good radiative cooling set-up, allowing
temperatures to drop into the 30s by daybreak Monday. A quick
warm-up will then ensue during the day Monday as a mid/upper level
ridge moves overhead. Dewpoints in the 30s, west winds and
plentiful sun will push Monday's afternoon temperatures into the
70s.

Ridging aloft will remain in place on Tuesday, but winds will
back to the southwest and increase in speed as the pressure
gradient tightens in response to a developing lee-side surface
trough. The lee trough will develop in advance of a fast moving
shortwave moving east from the Baja California Coast into the
Desert Southwest. This will begin a period of grass fire concerns,
as an elevated to critical threat will develop each afternoon
Tuesday through Friday.

The aforementioned shortwave will pass through the Southern
Plains with limited moisture to work with. That said, there should
still be just enough lift, moisture and instability to generate
isolated thunderstorms along and east of I-35 Wednesday afternoon
and evening, where low POPs will be in place. Convection will be
focused along a hybrid Pacific front/dryline feature, which should
work its way east/southeast through the CWA Wednesday through
Wednesday night. Warm weather and dry west winds behind the front
will elevate the fire weather threat west of I-35 Wednesday
afternoon.

A stronger/deeper trough will develop upstream immediately on the
heels of the departing shortwave, crossing the Desert Southwest
on Thursday and entering the Plains on Friday. Strong return flow
will take place ahead of the trough prior to any substantial
moisture return. Gusty southwest winds, temperature in the 80s
and minimum RH values in the teens will again create an elevated
(to possibly critical) grass fire threat. The upper trough will
sweep through the Plains on Friday, dragging the dryline yet again
eastward through the I-35 corridor Friday afternoon and evening.
Similar to the Wednesday system, Isolated thunderstorms will
develop east of I-35 where just enough moisture will be available
for convective development.

A Pacific front will overtake the dryline in the afternoon/evening,
behind which strong west winds will develop associated with a
deep surface cyclone accompanying the upper trough in the Plains.
The wildfire threat may end up being most volatile on Friday due
to the strength of the surface flow. It may also be another
afternoon where a swath of blowing dust accompanies the front,
though hopefully not as extensive as this past Tuesday. Winds
will likely remain gusty Friday night, followed by dry, seasonable
and overall pleasant weather in the wake of the departing system
next weekend.

30

&&

.AVIATION... /NEW/
/18z TAFs/

Breezy post-frontal northerly winds of 10-15 kts and gusts around
20 kts will persist this afternoon. While cigs presently range
from 2-4 kft across most of D10, a deterioration to IFR cig
heights is expected to occur between 18-21z. Scattered showers and
isolated thunderstorms will continue across North Texas this
afternoon, but lightning will become increasingly scarce as
buoyancy declines during the next few hours. Light rain and
mist/drizzle will persist on an intermittent basis this evening
and overnight with IFR cigs and occasionally reduced visibility
into the 3-5SM range. Waco will likely remain south of the light
rain this evening an overnight, and should remain dry following
the eastward departure of the present midday rain showers.
Improvement to cigs will occur tomorrow morning with heights
climbing to MVFR levels between 15-18z, while any remaining light
rain or drizzle simultaneously comes to an end. Further lifting
and scattering to VFR is expected in the afternoon while a
northwest wind at 10-15 kts prevails.

-Stalley

&&

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    51  42  57  39  73 /  90  70  20   5   0
Waco                58  42  56  37  72 /  70  10   5   0   0
Paris               52  43  54  35  68 /  90  90  30   5   0
Denton              49  39  57  34  73 /  90  80  20   0   0
McKinney            50  42  56  35  70 /  90  80  20   5   0
Dallas              53  43  56  39  72 /  80  70  20   5   0
Terrell             55  43  55  35  70 /  80  70  20   5   0
Corsicana           58  44  55  38  72 /  70  40  10   0   0
Temple              63  41  59  35  75 /  50   0   0   0   0
Mineral Wells       48  38  59  35  77 /  90  50   5   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

In the hours before

Local storm report, Mar 8, 10:30 AM CST, 2 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1030 AM CST Sat Mar 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 AM     Hail             2 S Cleburne            32.32N 97.41W
03/08/2025  E1.25 Inch       Johnson            TX   Public

            Delayed Report. Half dollar sized hail
            reported in southwest Cleburne near Gerard
            Elementary School.

&&

ML
Local storm report, Mar 8, 10:33 AM CST, 2 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1033 AM CST Sat Mar 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     Hail             5 ENE Maypearl          32.34N 96.93W
03/08/2025  M1.25 Inch       Ellis              TX   Public

            Delayed Report. Half dollar sized hail
            reported southwest of Waxahachie near the FM
            66 and Arrowhead Rd intersection.

&&

ML
Local storm report, Mar 8, 10:36 AM CST, 2 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1036 AM CST Sat Mar 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 AM     Hail             1 ESE Rendon            32.57N 97.22W
03/08/2025  M1.00 Inch       Tarrant            TX   Public

            Delayed Report. Quarter-sized hail reported
            in Rendon near Drury Cross Rd and Gehrig
            Cir.

&&

ML
Local storm report, Mar 8, 10:39 AM CST, 2 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1039 AM CST Sat Mar 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     Hail             4 WNW Grandview         32.30N 97.23W
03/08/2025  M1.25 Inch       Johnson            TX   Public

            Delayed Report. Half dollar-sized hail
            reported 4 miles NW of Grandview.

&&

ML
Local storm report, Mar 8, 10:42 AM CST, 2 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1042 AM CST Sat Mar 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     Tstm Wnd Dmg     2 S Rio Vista           32.21N 97.38W
03/08/2025                   Johnson            TX   Amateur Radio

            Ham radio operator reports thunderstorm wind
            damage south of Rio Vista near 8932 TX 174.
            Multiple power poles were downed and a
            carport roof was blow 20-30 yards from its
            original location.

&&

ML
Local storm report, Mar 8, 10:50 AM CST, 2 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1050 AM CST Sat Mar 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 AM     Hail             2 N Wylie               33.08N 96.50W
03/08/2025  M1.00 Inch       Collin             TX   Public

            Delayed report from mPing. Quarter-sized
            hail 2 miles north of Wylie.

&&

ML

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 2:58 AM CSTSpecial Weather StatementFWDComanche47 min
Mar 8, 3:28 AM CSTSpecial Weather StatementFWDEastland47 min
Mar 8, 3:43 AM CSTSpecial Weather StatementFWDErath32 min
Mar 8, 4:13 AM CSTSpecial Weather StatementFWDSomervell47 min
Mar 8, 4:15 AM CSTSpecial Weather StatementFWDEastland45 min
Mar 8, 4:19 AM CSTSevere Thunderstorm WarningFWDHood, Johnson, Somervell41 min
Mar 8, 4:52 AM CSTSevere Thunderstorm WarningFWDEllis, Hill, Johnson53 min
Mar 8, 5:12 AM CSTSpecial Weather StatementFWDHood48 min
Mar 8, 5:28 AM CSTSevere Thunderstorm WarningFWDHood, Johnson, Parker, Tarrant47 min
Mar 8, 5:37 AM CSTSevere Thunderstorm WarningFWDDallas, Ellis, Henderson, Kaufman, Navarro, Van Zandt53 min
Mar 8, 6:06 AM CSTSevere Thunderstorm WarningFWDDallas, Kaufman, Rockwall, Tarrant54 min
Mar 8, 6:22 AM CSTSevere Thunderstorm WarningFWDRains, Van Zandt38 min
Mar 8, 6:59 AM CSTSpecial Weather StatementFWDRockwall46 min
Mar 8, 7:05 AM CSTSpecial Weather StatementFWDCollin40 min
Mar 8, 7:22 AM CSTSevere Thunderstorm WarningFWDCollin, Hunt16 min
Mar 8, 9:06 AM CSTSpecial Weather StatementFWDFannin24 min
Mar 8, 1:06 PM CSTSpecial Weather StatementFWDKaufman39 min

Nearby

River Flood Warnings in Texas, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.